Alert archive / Illinois / Special Weather Statements in 2014
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 1, 2014, 8:01 PM CDT for Henderson County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 8:01 PM CDT (01:01 UTC)
- Expired
- Aug 1, 2014, 9:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Quad Cities, IA
County Henderson County, IL
The radar
The Quad Cities radar (KDVN), 106 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875
WWUS83 KDVN 020101
SPSDVN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 PM CDT FRI AUG 1 2014
IAZ089-099-ILZ025-034-035-020200-
LEE IA-DES MOINES IA-MCDONOUGH IL-HENDERSON IL-HANCOCK IL-
801 PM CDT FRI AUG 1 2014
...SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAINFALL SOUTHEAST OF
BURLINGTON...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF NEARLY STATIONARY THUNDERSTORMS WITH HEAVY RAINFALL
EXTENDING FROM LOMAX ILLINOIS TO BURLINGTON IOWA. RADAR ESTIMATES
INDICATE AS MUCH AS 2 INCHES OF RAIN HAS FALLEN JUST NORTHWEST OF
LOMAX IN THE PAST HOUR.
ADDITIONAL HEAVY RAIN...ALONG WITH GUSTY WINDS AND SMALL HAIL WILL
CONTINUE TO AFFECT THE AREA FROM BURLINGTON...THROUGH LOMAX TO NEAR
LA HARPE AS THE STORMS MOVE SOUTH TO SOUTHEAST AT 5 MPH.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.
&&
LAT...LON 4079 9090 4069 9080 4053 9082 4058 9116
4084 9117
$$
SHEETSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:01 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 1, 7:01 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 701 PM CDT FRI AUG 1 2014 .SYNOPSIS... ISSUED AT 309 PM CDT FRI AUG 1 2014 12Z UA ANALYSIS HAS SEVERAL WEAK TROFS FROM THE OHIO VALLEY BACK INTO THE UPPER MIDWEST. A SLIGHTLY HIGHER POOL OF MOISTURE WAS NOTED AT 850MB ACROSS IOWA AND SOUTHERN MINNESOTA. SATELLITE/RADAR TRENDS THROUGH MID AFTERNOON SHOW CONVECTION ACROSS THE AREA WITH THE MORE WIDESPREAD CONVECTION FROM CENTRAL INTO EASTERN ILLINOIS. 18Z SFC ANALYSIS HAS HIGH PRESSURE OVER THE AREA WITH VERY SUBTLE TROFS FROM NORTHEAST ILLINOIS BACK INTO MINNESOTA. DEW POINTS WERE IN THE 60S FROM THE LOWER MISSISSIPPI VALLEY TO JUST SOUTH OF THE GREAT LAKES WITH 50S ACROSS THE WESTERN PLAINS AND UPPER MIDWEST. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 309 PM CDT FRI AUG 1 2014 SATELLITE TRENDS WOULD SUPPORT ISOLATED TO LOW END SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PEAK HEATING OF LATE AFTERNOON. BY EARLY EVENING AND THROUGH SUNSET THE OVERALL FORCING WEAKENS AGAIN SO CONVECTION WILL BECOME MORE ISOLATED IN NATURE WITH ANY LINGERING SHOWERS AND STORMS ENDING SHORTLY AFTER SUNSET. FROM LATE EVENING THROUGH SUNRISE SATURDAY DRY CONDITIONS ARE EXPECTED. THE LIGHT WINDS OVERNIGHT MAY ALLOW SOME PATCHY FOG TO DEVELOP WITH RIVER VALLEYS AND LOW LYING AREAS BEING THE MOST FAVORED. SATURDAY WILL START OUT DRY ACROSS THE AREA WITH DIURNAL CLOUDS DEVELOPING BY LATE MORNING AND CONTINUING THROUGH THE AFTERNOON. ANOTHER WEAK DISTURBANCE ALOFT WILL MOVE THROUGH THE AREA WHICH SHOULD INITIATE DIURNAL CONVECTION STARTING AROUND MID DAY AND CONTINUING THROUGH SUNSET. DUE TO THE WEAK FORCING...ANY SHOWERS OR STORMS WOULD BE ISOLATED TO LOW END SCATTERED IN NATURE AND WOULD BE MOST NUMEROUS FROM MID AFTERNOON THROUGH SUNSET. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 309 PM CDT FRI AUG 1 2014 CONTINUED GENERALLY BELOW NORMAL TEMPERATURES AND LIKELY HOOD OF SIGNIFICANT RAINS MIDDLE OF NEXT WEEK. OVERVIEW...INITIALIZATION AND VERIFICATION GOOD WITH NORMAL MINOR UPPER LEVEL KINEMATIC VARIANCES AND MOST SOLUTIONS SLIGHTLY TOO MOIST IN BL RESULTING IS SLIGHTLY TOO HIGH GUIDANCE POPS INTO MIDDLE OF NEXT WEEK. PERSISTENCE SUPPORT HIGHS AND LOWS A FEW DEGREES NEAR GUIDANCE BLEND THROUGH MONDAY. RUN TO RUN VARIANCES SUPPORTS A 70/30 MIX OF HI-RES ECMWF/GEM-NH TO GFS AS GFS TOO FAR SOUTH WITH SYSTEM NEXT WEEK. NORTHWEST FLOW TO ALMOST GUARANTEE HIGHS TO STAY BELOW 90 DEGREES NEXT 7 DAYS AS OUR COOL SUMMER CONTINUES WITH UNSEASONABLY COOL HIGHS POSSIBLE WED/THU. SATURDAY NIGHT THROUGH MONDAY...CONTINUED NORTHWEST FLOW WITH WEAK UPPER DISTURBANCES AHEAD OF NEXT WAVE NEXT WEEK. TEMPERATURES SLIGHTLY BELOW NORMAL THROUGH SUNDAY WITH THEN NEAR NORMAL TEMPERATURES SUNDAY AND MONDAY. LOW POPS...MOSTLY LATE PM...TO GRADUALLY INCREASE SUNDAY AND MONDAY WITH SLIGHTLY INCREASED FORCING AND DEWPOINTS INTO LOWER 60S. LIMITED INSTABILITY AOB 1500 J/KG AND FREEZING LEVELS AOA 11K AGL SUGGEST LITTLE OR NO RISK OF SEVERE STORMS WITH LOCALLY LIGHT TO MODERATE RAINFALL TOTALS. PATCHY LATE SUMMER MORNING FOG MAY BE POSSIBLE WITH LIGHT WINDS AND HAZY SKIES OVER SEVERAL DAY PERIOD SUGGESTS ISOLATED AIR QUALITY ISSUES CONDITIONS MAY BE POSSIBLE. TUESDAY THROUGH THURSDAY...NORTHWEST FLOW WAVE TO RESULT IN BACKDOOR COOL FRONT AND FLOW OFF LAKE MICHIGAN AND SURFACE WAVE TO BRING WIDESPREAD RAINS WITH 1 TO OVER 2 INCHES POSSIBLE WITH RAIN AND EMBEDDED THUNDER SUGGESTED DUE TO STRONG EVAPORATIVE COOLING. NEAR RECORD TO RECORD COOL LAKE MICHIGAN WATER TEMPERATURES SUPPORTS RISK OF HIGHS WED/THU TOO HIGH BY 5 TO 8+ DEGREES WITH NEAR RECORD COOL HIGHS ONCE AGAIN POSSIBLE IF TRENDS CONTINUE FOR LATER SHIFTS...THIS MEANS HIGHS IN THE UPPER 60S TO LOWER 70S NOT OUT OF THE QUESTION AND THIS RISK WILL BE BETTER CLARIFIED IN THE NEXT 24 TO 36 HOURS. LOW RISK OF SEVERE STORMS CONTINUE AS AREA SHOULD BE ON THE COOL SIDE OF FRONTAL BOUNDARY. LOWS IN THE UPPER 50S TO LOWER 60S ARE SUGGESTED. FRIDAY...NEARBY FRONTAL BOUNDARY SUPPORTS CONTINUED CHANCE POPS WITH LOW CONFIDENCE ON POPS AND TEMPERATURES. TRENDS SUGGEST COOL EASTERLY WINDS WITH SOME RISK OF MORE SHOWERS AND POSSIBLE STORMS FROM OVERRUNNING. HIGH TEMPERATURES ONCE AGAIN MAY BE A BIT TOO HIGH IF EAST WINDS DO OCCUR OFF LAKE MICHIGAN. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 701 PM CDT FRI AUG 1 2014 WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION WILL DISSIPATE AFTER SUNSET. THESE ARE MOST LIKELY TO AFFECT THE MLI AND BRL TERMINALS BEFORE 03Z. THROUGH THE REST OF THE NIGHT...HIGH PRESSURE OVERHEAD WILL PROVIDE NEARLY CALM WINDS AND MOSTLY CLEAR SKIES. THIS MAY LEAD TO PATCHY GROUND FOG...WHICH HAS BEEN INCLUDED AS MVFR VISIBILITIES TOWARD SUNRISE. SATURDAY SHOULD SEE MAINLY VFR CONDITIONS WITH CONTINUED LIGHT WINDS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...NICHOLS AVIATION...SHEETS
Hazardous weather outlook, Aug 1, 4:14 AM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 414 AM CDT FRI AUG 1 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-020915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 414 AM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STRONGER STORMS MAY BE ABLE TO PRODUCE HAIL UP TO THE SIZE OF PENNIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY MONDAY THROUGH THURSDAY WITH THE BEST CHANCES LATE WEDNESDAY INTO THURSDAY. LIGHTNING WILL BE THE MAIN THREAT WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. 12/WOLF
In the hours before
Local storm report, Aug 1, 6:49 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 4 SSE DAVENPORT 41.50N 90.57W
08/01/2014 M1.00 INCH ROCK ISLAND IL TRAINED SPOTTER
2 TO 3 MINUTES OF HAIL UP TO THE SIZE OF QUARTERS.
&&
DCLocal storm report, Aug 1, 6:57 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 4 SSE EAST MOLINE 41.46N 90.39W
08/01/2014 M0.25 INCH HENRY IL TRAINED SPOTTER
PEA SIZED HAIL
&&
DCLocal storm report, Aug 1, 6:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL ROCK ISLAND 41.48N 90.58W
08/01/2014 M0.25 INCH ROCK ISLAND IL BROADCAST MEDIA
BROADCAAST MEDIA REPORTS PEA SIZED HAIL MIXING WITH RAIN
IN ROCK ISLAND.
&&
DCSpecial weather statement, Aug 1, 7:14 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 714 PM CDT FRI AUG 1 2014 IAZ066-068-ILZ009-015-016-020115- SCOTT IA-CLINTON IA-HENRY IL-ROCK ISLAND IL-WHITESIDE IL- 714 PM CDT FRI AUG 1 2014 ...RAPIDLY DEVELOPING THUNDERSTORMS AFFECTING THE QUAD CITIES THIS EVENING... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS RAPIDLY DEVELOPING ALONG THE MISSISSIPPI RIVER MAINLY EAST AND SOUTH THE QUAD CITIES. THESE STORMS MAY BRIEFLY PRODUCE SMALL HAIL...VERY HEAVY DOWNPOURS AND WIND GUSTS UP TO 30 MPH AS THEY AFFECT THE QUAD CITIES 7 AND 8 PM. HEAVY RAINFALL MAY CAUSE URBAN AND SMALL STREAM FLOODING. THESE STORMS WILL PRODUCE DEADLY LIGHTNING. IF YOU HEAR THUNDER...MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR UNTIL THE STORM HAS PASSED. && LAT...LON 4176 9021 4134 9025 4134 9074 4176 9074 SHEETS
Local storm report, Aug 1, 7:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL PORT BYRON 41.62N 90.32W
08/01/2014 M0.25 INCH ROCK ISLAND IL PUBLIC
HAIL BEGAIN AT 710 PM AND STOPPED AT 725 PM. REPORT
RECEIVED VIA TWITTER
0750 PM HAIL SE BURLINGTON 40.81N 91.12W
08/01/2014 M0.25 INCH DES MOINES IA PUBLIC
RELAYED BY BROADCAST MEDIA
&&
DCSpecial weather statement, Aug 1, 8:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 PM CDT FRI AUG 1 2014
IAZ089-099-ILZ025-034-035-020200-
LEE IA-DES MOINES IA-MCDONOUGH IL-HENDERSON IL-HANCOCK IL-
801 PM CDT FRI AUG 1 2014
...SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAINFALL SOUTHEAST OF
BURLINGTON...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF NEARLY STATIONARY THUNDERSTORMS WITH HEAVY RAINFALL
EXTENDING FROM LOMAX ILLINOIS TO BURLINGTON IOWA. RADAR ESTIMATES
INDICATE AS MUCH AS 2 INCHES OF RAIN HAS FALLEN JUST NORTHWEST OF
LOMAX IN THE PAST HOUR.
ADDITIONAL HEAVY RAIN...ALONG WITH GUSTY WINDS AND SMALL HAIL WILL
CONTINUE TO AFFECT THE AREA FROM BURLINGTON...THROUGH LOMAX TO NEAR
LA HARPE AS THE STORMS MOVE SOUTH TO SOUTHEAST AT 5 MPH.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.
&&
LAT...LON 4079 9090 4069 9080 4053 9082 4058 9116
4084 9117
SHEETSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:14 PM CDT | Special Weather Statement | DVN | Scott | 61 min |
| Aug 1, 8:51 PM CDT | Special Weather Statement | DVN | Hancock | 54 min |
Nearby
Special Weather Statements in Illinois, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.